Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 19, 2019, 10:19 AM CDT for Schuyler County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 10:19 AM CDT (15:19 UTC)
- Expired
- Jun 19, 2019, 2:13 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
038
WGUS53 KILX 191519
FFWILX
ILC169-192115-
/O.NEW.KILX.FF.W.0022.190619T1519Z-190619T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1019 AM CDT Wed Jun 19 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Schuyler County in west central Illinois...
* Until 415 PM CDT.
* At 1019 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King
State Park and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4029 9091 4027 9045 4019 9044 4000 9049
3998 9052 3998 9060 4002 9062 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
$$
Barnes1 follow-up statement
151
WGUS73 KILX 191913
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
213 PM CDT Wed Jun 19 2019
ILC169-191923-
/O.CAN.KILX.FF.W.0022.000000T0000Z-190619T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schuyler-
213 PM CDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR SCHUYLER COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4029 9091 4027 9045 4019 9044 4000 9049
3998 9052 3998 9060 4002 9062 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
$$
BarnesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:56 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 6:56 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 656 AM CDT Wed Jun 19 2019 .SHORT TERM...(Today and tonight) ISSUED AT 243 AM CDT Wed Jun 19 2019 Well another night of fighting the PoPs and QPF for the upcoming system today. A weak Low pressure system is shifting through northern Missouri this morning, and will continue to track ENE. This will send the Low through north central Illinois today, bringing yet again the chance for flash flooding to occur. In collaboration with WPC overnight, a MDT flash flooding risk was extended into the CWA along the I-70 corridor. This was due to excessive rainfall the past couple of days in that region, leading to lower FFG rates. Locations north of I-70 and south of I-72 will be the main focus for today's heavy rainfall, therefore a new FFA was issued to cover this area from 08z today through 18z Thursday. I added a county buffer to the north end of the Watch, in case there is a slight shift northward of the Low track. Shower and storms are expected to slide into the area this morning, with current radar indicating some development south of the St. Louis metro. This band will track into southeastern Illinois around 12z. However, the main show will not arrive until midday, overspreading the CWA throughout the afternoon. Some storms this afternoon/evening could become strong to severe, with training expected as overall speed is slow. Models have good agreement on the track through central Illinois, however they lack confidence in the amount of precipitation. The NAM is the major outlier, hinting at upwards of 4 inches of precip...while a majority of the other models have 1.50-2.00 inches. The main axis of rainfall will occur between I-70 and I-72, while locations outside of this will range from 0.50-1.50 inches. Clear skies in northern Illinois this morning will give way to returning clouds through the morning, while southern Illinois will remain mostly cloudy throughout today. Some warming will occur today, as the stalled out frontal boundary shifted northward during the evening and overnight. But along with this warming, dew points will also increase into the mid 60s to low 70s. Cooler temperatures will prevail today and Thursday, before a warmup this weekend to more summer-like conditions. .LONG TERM...(Thursday through Tuesday) ISSUED AT 243 AM CDT Wed Jun 19 2019 As the Low pulls out of the area Thursday, rain will shift eastward into the Ohio Valley by the afternoon. As this exits, a Low pressure system in western Canada will drop into the northern Rockies. As a result, a weather pattern will redevelop...bringing the return of a building ridge to the area Thursday evening. Even though a weak ridge, it will dry out the area Thursday night into Friday morning. Looking at the end of the work week and this upcoming weekend, unfortunately the wet weather pattern remains. The Low will track eastward through Canada, carrying another wave system through the Plains Friday morning and into the Midwest Friday afternoon. This system will not drop far enough into the US to bring a cold front through the area. So again, heading through the weekend, the system will drape a frontal boundary east-west across the area. This will allow for another set of waves to ride along, bringing more rain to the Midwest. This weekend will feature a more summer-like pattern, with temps in the 80s, with dewpoints in the upper 60s and 70s. Rainfall totals this weekend have decreased, as values are from 0.75-2.50 inches. This is still preliminary, and expected to change over the next 24-48 hours once models get through today's event. Looking ahead to the CPC outlooks, precipitation is expected to remain above average through the remainder of June, with normal to slightly above normal temperatures around Illinois. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 655 AM CDT Wed Jun 19 2019 Primarily VFR conditions initially, although some brief pockets of MVFR vsby in thin fog should diminish by 13Z. Scattered showers and thunderstorms will steadily increase northeastward into central IL this morning, and have incorporated VCSH into TAFs by 15-17Z and VCTS with MVFR cigs by 17-18Z. Brief IFR conditions and strong gusty winds are possible with stronger storms, however timing and location remain uncertain. After 00-02Z, thunderstorm activity should diminish, however predominant rain will likely continue much of the night with MVFR cigs and vsbys, likely lowering to IFR cigs as rain ends toward 12Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for ILZ042>057- 061>063-066>068-071>073. && SHORT TERM...Baker LONG TERM...Baker AVIATION...37
Hazardous weather outlook, Jun 19, 4:48 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 448 AM CDT Wed Jun 19 2019 ILZ027>031-036>038-040-041-201100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 448 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are expected today and tonight. Thunderstorms are not expected to be severe. Moderate flooding on the Illinois River will continue from Havana downstream, while minor flooding continues for portions of the river upstream. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periodic showers and thunderstorms are possible Friday through Tuesday. There is a risk for severe thunderstorms Friday. It is still too early to pinpoint any specific severe weather risks during the weekend into next week. Locally heavy rainfall will be possible. Moderate flooding on the Illinois River will continue from Havana downstream, while minor flooding continues for portions of the river upstream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ042>057-061-201100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 448 AM CDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms, heavy at times, are expected today and tonight. Thunderstorms may contain locally damaging winds and hail, and will also pose a risk for localized flash flooding. Moderate flooding on the Illinois River will continue. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periodic showers and thunderstorms are possible Friday night through Tuesday. There is a marginal risk for severe thunderstorms Friday night. It is still too early to pinpoint any specific severe weather risks during the weekend into next week. Locally heavy rainfall will be possible. Moderate flooding on the Illinois River will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into evening. ILZ062-063-066>068-071>073-201100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 448 AM CDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms, heavy at times, are expected today and tonight. Thunderstorms may contain locally damaging winds and hail, and will also pose a risk for localized flash flooding. Minor flooding will continue on portions of the Wabash, Little Wabash, and Embarras Rivers. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periodic showers and thunderstorms are possible Friday night through Tuesday. There is a marginal risk for severe thunderstorms Friday night. It is still too early to pinpoint any specific severe weather risks during the weekend into next week. Locally heavy rainfall will be possible. Minor flooding will continue on portions of the Wabash, Little Wabash, and Embarras Rivers for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:38 AM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 26 more | 22 hr |
| Jun 19, 1:33 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 6 hr |
| Jun 19, 3:04 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 6 hr |
| Jun 19, 3:13 PM CDT | Flash Flood Warning | ILX | Crawford | 6 hr |
| Jun 19, 6:47 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 30 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.